Approximation of Functions in Besov Space

Authors

  • Hare Krishna Nigam Associate Professor and Head, Department of Mathematics, Central University of South Bihar, Gaya, Bihar, India
  • Supriya Rani Department of Mathematics, Central University of South Bihar Gaya - 824236 (Bihar), India https://orcid.org/0000-0002-3015-9499

DOI:

https://doi.org/10.5556/j.tkjm.52.2021.3270

Keywords:

Degree of approximation; Besov space; Hausdorff means; generalized N¨orlund means; Hausdorff-genearlized N¨orlund means; Fourier series .

Abstract

In the present paper, we establish a theorem on best approximation of a function $g \in B_q^{\lambda}(L^r)$ of its Fourier series. Our main theorem generalizes some known results of this direction of work. Thus, the results of [10], [26] and [27] become the particular case of our main Theorem 3.1.

Author Biography

Hare Krishna Nigam, Associate Professor and Head, Department of Mathematics, Central University of South Bihar, Gaya, Bihar, India

Associate Professor and Head, Department of Mathematics

References

A. DeVore Ronald and G. Lorentz, Costructive Approximation, Springer-Verlay, Berlin Hei- delberg, New York, (1993).

A. Zygmund, Smooth functions, Duke Math. Journal, 12, 47 − 56, (1945).

A. Zygmund, Trigonometric series, 2nd rev. ed., I, Cambridge Univ. Press, Cambridge, 51 (1968).

B. E. Rhoades, On the degree of approximation of functions belonging to the weighted (Lp, ξ(t))-class by Hausdorff means, Tamkang J. Math., 32(4), 305 − 314, (2001).

E. C. Titchmarsh, The Theory of functions, Second Edition, Oxford University Press, p. 403, (1939).

F. Hausdorff, Summationsmethoden and Momentfolgen, Math. Z., 9, I: 74−109, II : 280−289, (1921).

G. Alexits, Convergence problems of orthogonal series, Translated from the German by I. Földer. International Series of Monographs in Pure and Applied Mathematics, vol. 20. Perg- amom, New York (1961).

G. Das, A. Nath and B. K. Ray, An estimate of the rate of convergence of Fourier series in the generalized Hölder metric, Analysis and Applications, 43 − 60, (2002).

G. Das, T. Ghosh and B. K. Ray, Degree of approximation by their Fourier series in generalized Hölder metric, Proc Indian Acad. Sci. Math. Sci., 106, 139 − 153, (1996).

H. K. Nigam and K. Sharma, Approximation of functions belonging to different classes of functions by (E, 1)(N, pn) product means, Lobachevskii Journal of Mathematics, Vol. 32(4), 345 − 357, (2011).

H. L. Garabedian, Hausdorff matrices, Amer. Math. Monthly, 46(7), 390−410,(1939).

H. Mohanty, G. Das and B. K. Ray, Degree of approximation of Fourier series of function in Besov space by (N, pn) mean, J. Orissa Math. Soc., 30(2), 13 − 34, (2011).

H. Triebel, Theory of Function spaces, Reprint of 1983 edition. Birhäuser/Springer Basel, (2010).

I. J. Maddox, Elements of functional Analysis, Cambridge Univ. Press, Cambridge, (1970).

L. Leindler, Trigonometric approximation in Lp-norm, J. Math. Anal. Appl., 302, 129−136, (2005).

L. Leindler, A relaxed estimate of the degree of approximation by Fourier series in generalized Hölder metric, Anal. Math., 35 (1), 51 − 60, (2009).

L. Mc Fadden, Absolute Nörlund summability, Duke Math. J., 9, 168−207, (1942).

M. L. Mittal, B. E. Rhoades, V. N. Mishra and U. Singh, Usingin finite matrices to approximate functions of class Lip(α, p) using trigonometric polynomial, J. Math. Anal. Appl., 326(1), 667 − 676, (2007).

M. L. Mittal, B. E. Rhoades, S. Sonker and U. Singh, Approximation of signals of class Lip(α, p) by linear operators, Appl. Math. Comput., 217(9), 4483 − 4489, (2011).

M. L. Mittal and M. V. Singh, Approximation of signals (functions) by trigonometric polynomials in Lp-norm, Int. J. Math. Math. Sci., Article ID : 267383, (2014).

R. N. Mohapatra and P. Chandra, Degree of approximation of functions in the Hölder metric, Acta Math. Hung., 41(1 − 2), 67 − 76, (1983).

P. Chandra, On the generalized Fejér means in the metric of Hölder space, Math. Nachr. 109, 39 − 45, (1982).

P. Chandra, Trigonometric approximation of functions in Lp-norm, J. Math. Anal. Appl., 275, 13 − 26, (2002).

P. Wojtaszczyk, A Mathematical Introduction to Wavelets, London Mathematical SocietyStu- dent Texts, Cambridge University Press, New York, Vol. 37, (1997).

E. S. Quade, Trigonometric approximation in the mean, Duke Math. J., 3(3), 529 − 543, (1937).

R. Singh and S. S. Thakur, Degree of approximation of continuous functions by (E, q)(C, δ) means, Gen. Math. Notes, Vol. 11(2), 12 − 19, (2012).

S. Lal, Approximation of functions belonging to the generalized Lipschitz class by C1 · Np summability method of Fourier series, Appl. Math. Comp., 209, 346 − 350, (2009).

S. Prössdorf, Zor Konvergenz der Fourierreihen Hölder stetiger, Funktionen. Math Nachr.,69, 7 − 14, (1975).

Downloads

Published

2021-08-01

How to Cite

Nigam, H. K., & Rani, S. . (2021). Approximation of Functions in Besov Space. Tamkang Journal of Mathematics, 52(3), 317-339. https://doi.org/10.5556/j.tkjm.52.2021.3270

Issue

Section

Papers